I am currently on Coumadin and Betapace for A-fib and Cardiac Syndrome X along w/other BP meds. I am suppose to start my MS meds in a week. Has anyone had an interaction when taking MS meds w/other Rx'd meds? By looking at me, you would never know that I have any health problems ... watch what I eat, stay at 125 lbs (perfect weight to keep my arrythmias in check), and used to speed walk ... impossible now with MS. The side effects of the MS meds sound scarry since I can't take Ibuprofin because of the coumadin. Looking forward to starting meds to hopefully control disruptive cognitive thinking, imbalance, and numbness to my left leg and arm. Could certainly use some reassurance! Thanks!
Given your other very serious health problems, it is crucial
that you meet with your doctor(s) and go over all
the meds you are now taking, or intend to take,
and include anything that you're taking that are considered "over the counter", like "natural" medicines, or those bought at the health food store, , even vitamins supplements -- anything that is not food that one ordinarily eats or drinks.
Please don't expect that the MS meds will reduce or eliminate or "control" symptoms you're experiencing (the disruptive cognitive thinking, imbalance, numbness, etc.) While those symptoms might lessen over time,
the MS meds aren't going to specifically treat those (I'm assuming here you're going to start Avonex or Betaseron or Rebif or Copaxone...not something specific to treating cognitive difficulties, or MS-related pain).
What the MS meds will do is reduce the length, severity and intensity of future exacerbations, or reduce the number of exacerbations you might have experienced had you not gone on one of the meds.
When you know for sure which med you decide to take (and you might ask about the Copaxone in particular, as it might interfer less with your other meds), come back and ask questions. Folks here are on one or the other of the meds, and can offer their experiences.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....